Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
slafavers

Girls -- what has helped your hormonal acne/oily skin?

Recommended Posts

This is driving me slowly mad ](*,)

I took Accutane 3 yrs ago and it dried up my oilies and cleared up the zits. 2 months ago, the pimples and the oil returned again -- mainly centered on my chin. I think this has to be hormonal, it really flares up towards the end of my cycle. And my mother's acne and oily skin cleared up completely after she went through menopause -- that's a LONGGGG ways off for me!!!

So what has helped your hormonal acne? I've tried most of the "acne"-helping BC pills out there in the past -- ortho tri-cyclen, yasmin....didn't see substantial results and both pills didn't go well with my overall system (mood swings, early periods, etc).

Share this post


Link to post
Share on other sites

Yeah, on my mom's side. She had horrible acne from a teenager until her mid-40s -- cysts and more. Didn't stop until menopause...

As for me, my acne started the same time as my mom's, but I took Accutane for 6 mnths in 2000 and it cleared out everything until now. I don't get cysts, but I still get breakouts on my chin.

Share this post


Link to post
Share on other sites

i just started on a blood pressure pill called "spironolactone". It works to block hormon receptors because mine is directly correlated with my cycle. to make matters worse with the stress of finals, it really broke out and i got my "visitor" twice in one month, so double bad! anyway, i just started on it today but apparently as long as you do not have any blood pressure issues already and you don't eat a lot of bananas (one side effect is it raises your potassium levels) it is very safe with little no side effects. I will let you know how it works. I have been pretty clear for the past five years and then boom, finals and break outs..we will see.

Share this post


Link to post
Share on other sites

I just have a question..is it on your chin? I also used to get acne on my chin. I realized that it was NOT hormonal..I was touching my chin all the time! I have stopped touching my chin and it's gone away.

Alicia

Share this post


Link to post
Share on other sites

A girl I work with is an Esthitician and she said that usually when acne is on your cheeks, that means it is hormonal. When it is on your chin, it is usually due to either stress, or something else?? The first time I tried birth control pills (Ortho Tri Cyclen) it worked great for me. It cleared everything up, I almost didnt have to wear makeup anymore. Then b/c it got so much better, I decided to go off of them, and it all returned within 6 months, but worse then the first time. So now I am on accutane. But I would definitley try birth control pills, I think they would probably work great, just don't do what I did, and go off of them as soon as it gets better... big mistake! Good luck to you!

Share this post


Link to post
Share on other sites

There's also Yasmin, a fairly new b/c pill. The oiliness decreased almost right away for me (I'm almost dry-skinned now!), and my skin is starting to clear up after the second month of it. But, I'm also getting blue light (Omnilux) treatments, so I think it's the combination of the two that's helping the breakouts. Good luck!

Share this post


Link to post
Share on other sites

Hmmm, my acne is on the sides of my chin, spreading over to my cheeks. It's mild, but there's enough of it plus the return of T-Zone oiliness to make me wonder...I've read that hormonal acne is basically confined to the lower half of the face, be it cheeks or chin.

I tried Yasmin about a year ago when I had a quick flareup, and it did not work well for me. I took it for about 3 months, where in each of those months I got my period VERY early (halfway into the cycle), and then had it for 10+ days. NOT fun...did you see any strange side effects with Yasmin? How long have you been taking it?

I'm going to my gyno on Wednesday morning for some hormone tests, maybe she'll suggest a hormone blocker...we've tried several courses of birth control pills with mixed results -- Yasmin and Nordette, the one I am on now. I've heard good things about Zovia for acne as well...

Share this post


Link to post
Share on other sites

So far, I haven't had any strange side effects with Yasmin, and I'm on my third month. Sorry it didn't work out for you, though. Everyone reacts differently to bcp's, but it sounds like your doctor's going the right route by doing hormone tests. You might want to ask her about Spiro, also known as Aldactone. It's a blood pressure medication/diuretic, but it also works for hormonal acne in some cases. Hope this helps!

Share this post


Link to post
Share on other sites

Good for you...I was disappointed w/Yasmin, b/c it was known to counteract the hormonal imbalance I have (slightly elevated levels of testosterone) and limits water retention. But breakthrough bleeding is no fun...I just read that Nordette -- the pill I have been on this entire year -- is known to increase androgen activity for certain women. Probably the problem I have now...we'll see what happens!!!

Share this post


Link to post
Share on other sites

Good luck with that! I've posted a link to a site which goes over the different types of BCP and some of the side effects they might cause. It was helpful for me, because some of the newer progesterones (Desogen and Ortho-Tri) made me so incredibly moody, it was awful! I thought I was going nuts! My doc thought it was the estrogen, so he put me on one of the "older" pills (Lo-Estrin) which broke me out terribly. So then we tried Yasmin (after I read this site), and so far so good. biggrin.gif Anyway, here's the link:

http://www.wdxcyber.com/ncontr13.htm

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×